MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the left femoral vein.A 8.0 x100, 135cm charger balloon catheter was advanced for dilatation.After the last inflation, the balloon was totally deflated; however, when the device was pulled out, the balloon catheter became stuck about half way through the introducer sheath.The catheter broke in two at the connection between the balloon and the catheter.The broken parts were retrieved as it came out with the sheath.Venogram was taken and the procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: charger 8.0 x 100, 135 cm device was returned for analysis.A visual examination of the returned device found that the balloon appeared inflated.There were no issues noted on the balloon during a visual and microscopic examination of the balloon material.A visual and microscopic examination of the markerbands identified no issues.A visual and tactile examination found that the shaft was broken at approximately 1225 mm from the distal end of the strain relief, approximately 2mm from the shaft-balloon bond.The shaft appeared stretched at the break site indicating that excessive force could have been applied during withdrawal attempts from the patient's body.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9119523
Report Number2134265-2019-11630
Device Sequence Number14040134
Product Code LIT
UDI-Device Identifier08714729804574
UDI-Public08714729804574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0023986399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR